University of Illinois at Chicago
Norm Inflation.pdf (227.23 kB)
Download file

Norm Inflation for Generalized Navier-Stokes Equations.

Download (227.23 kB)
journal contribution
posted on 2016-01-08, 00:00 authored by A. Cheskidov, M. Dai
We consider the incompressible Navier-Stokes equation with a fractional power alpha is an element of E [1, infinity) of the Laplacian in the three-dimensional case. We prove the existence of a smooth solution with arbitrarily small initial data in (B) over dot (-alpha)(infinity,p) (2 < p <= infinity) that becomes arbitrarily large in (B) over dot (-s)(infinity,infinity) for all s > 0 in arbitrarily small time. This extends the result of Bourgain and Pavlovic [1] for the classical Navier-Stokes equation, a result which uses the fact that the energy transfer to low modes increases norms with negative smoothness indexes. It is remarkable that the space (B) over dot (-alpha)(infinity,infinity) is supercritical for alpha > 1. Moreover, the norm inflation occurs even in the case alpha >= 5/4 where the global regularity is known.


Publisher Statement

Post print version of article may differ from published version. This is an electronic version of an article published in Cheskidov, A. and Dai, M. Norm Inflation for Generalized Navier-Stokes Equations. Indiana University Mathematics Journal. 2014. 63(3): 869-884. is available online at:


Indiana University Mathematics Journal



Issue date


Usage metrics


    No categories selected